Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Pittsburgh, PA

June 13, 2025Tucker County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2025, 5:00 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2025, 5:00 PM EDT (21:00 UTC)
Expired
Jun 13, 2025, 8:00 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Tucker County, WV

The radar

The Sterling radar (KLWX), 161 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WGUS51 KPBZ 132100
FFWPBZ
WVC093-140000-
/O.NEW.KPBZ.FF.W.0039.250613T2100Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
500 PM EDT Fri Jun 13 2025

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  Southeastern Tucker County in northeastern West Virginia...

* Until 800 PM EDT.

* At 500 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
      3908 7933 3907 7933 3907 7932 3908 7931
      3907 7930 3905 7930 3904 7932 3903 7931
      3902 7931 3901 7932 3900 7932 3900 7933
      3898 7933 3897 7934 3896 7936 3897 7941

FLASH FLOOD...RADAR INDICATED

$$

WM
3 follow-up statements
320 
WGUS71 KPBZ 132159
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
559 PM EDT Fri Jun 13 2025

WVC093-140000-
/O.CON.KPBZ.FF.W.0039.000000T0000Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
559 PM EDT Fri Jun 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR SOUTHEASTERN TUCKER COUNTY...

At 559 PM EDT, Doppler radar indicated showers and a few 
thunderstorms producing heavy rain across the warned area. Between 
1.5 and 2.5 inches of rain have fallen. Additional rainfall amounts 
of 0.2 to 0.5 inches are possible in the warned area. Flash flooding 
is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
      3908 7933 3907 7933 3907 7932 3908 7931
      3907 7930 3905 7930 3904 7932 3903 7931
      3902 7931 3901 7932 3900 7932 3900 7933
      3898 7933 3897 7934 3896 7936 3897 7941

FLASH FLOOD...RADAR INDICATED

$$

WM
362 
WGUS71 KPBZ 132249
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
649 PM EDT Fri Jun 13 2025

WVC093-140000-
/O.CON.KPBZ.FF.W.0039.000000T0000Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
649 PM EDT Fri Jun 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR SOUTHEASTERN TUCKER COUNTY...

At 649 PM EDT, Doppler radar indicated heavy rain has ended across 
the warned area, though flash flooding is still expected due to 
runoff from recent heavy rain. Between 1.5 and 2.5 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
      3908 7933 3907 7933 3907 7932 3908 7931
      3907 7930 3905 7930 3904 7932 3903 7931
      3902 7931 3901 7932 3900 7932 3900 7933
      3898 7933 3897 7934 3896 7936 3897 7941

FLASH FLOOD...RADAR INDICATED

$$

WM
044 
WGUS71 KPBZ 132353
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
753 PM EDT Fri Jun 13 2025

WVC093-140003-
/O.EXP.KPBZ.FF.W.0039.000000T0000Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
753 PM EDT Fri Jun 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR 
SOUTHEASTERN TUCKER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
      3908 7933 3907 7933 3907 7932 3908 7931
      3907 7930 3905 7930 3904 7932 3903 7931
      3902 7931 3901 7932 3900 7932 3900 7933
      3898 7933 3897 7934 3896 7936 3897 7941

$$

WM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 5:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 13, 5:00 PM EDT, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
500 PM EDT Fri Jun 13 2025

.SYNOPSIS...
Near-normal temperatures continue through early next week with
occasional storm and flash flooding chances. Heat may return by
mid-week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
KEY MESSAGES:

- Shower and storm coverage increases this afternoon with a
  marginal risk for flash flooding.
---------------------------------------------------------------

A bit of convergence in the low levels along a stalled boundary
may allow enough surface convergence for storms to initiate
today, most likely in the 2pm to 8pm timeframe. Moisture
advection allowed up to 1.43 PWATS to enter the area with flow
generally less than 20kts below 600mb. This is approaching the
90th percentile of PWAT climatology; combined with weak flow
this will allow for a marginal flash flooding threat into the
afternoon and evening as convective coverage increases with a
bit more instability generation. The exact location will be
difficult to wash out with a fairly homogeneous environment,
but CAM probabilities are a bit higher around and north of
Pittsburgh along a surface convergence boundary with perhaps
higher chances in the ridges in orographics. HREF max 1hr
precipitation totals are around 1 to 1.5 inches, right around
1hr flash flood guidance, but training certainly increases
flooding threat should it occur if convection fires on outflow.
Severe threats remain very low. The 12Z DCAPE was about 600, but
upstream observations indicate more moisture and less DCAPE is
on the way (as evidenced by 400 DCAPE on the Wilmington, Ohio
sounding).

Chances decrease overnight with the loss of the surface based
component of instability, though a weak mid-level wave that
encroaches late tonight may allow additional shower and low-
probability storm chances through the late-night and early
morning hours, though flood risks may be a bit lower. Bountiful
moisture and cloud cover may keep lows 5 to 10 degrees above
average.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
KEY MESSAGES:

- Continued storm chances with flash flooding threats Saturday.
----------------------------------------------------------------

Surface convergence up along the stationary boundary will
continue as the aforementioned mid-level wave moves up to and
north of Pittsburgh, allowing for rain chances with perhaps a
rumble of thunder tomorrow morning. While HREF maximum rain
rates tend to show a bit lower with this round, approximately
0.5 to 1 in/hr with slightly less instability, coverage may be a
bit more widespread, PWATS will be slightly higher, and there
is at least some training potential along the boundary. This
will support a marginal threat of excessive rainfall
conditional on training.

How this morning round shapes up may affect how an afternoon
round of storms sets up. Cloud cover and morning rain may keep
temperatures a tad bit cooler and the environment more stable to
the north, but south of Pittsburgh, the airmass may be
uncontaminated with perhaps a fractionally lower low cloud
fraction. This might be more supportive of thunderstorms with
higher rain rates in near-clamatologically maximum PWAT air in
the afternoon (1.65 to 1.75). With better surface heating in
this environment, one might expect flash flooding potential
unconditional of training yet again in the afternoon with and
more intense updrafts in efficient warm rain processes through
a deep, saturated column in weak flow. Some CAMs hint at the
highest storm coverage along the east-west axis intersecting
Pittsburgh on a modest thermal gradient. While coverage and
intensity may decrease after sunset, flash flooding could not
be ruled out in training yet again.

All in all, cloud cover, rain chances, and deep saturation
should keep daytime highs slightly cooler than Friday, and lows
around 5 to 10 degrees above average yet again.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
KEY MESSAGES:

- Rain and flooding chances linger through early next week,
  before a mid-week warmup.
-------------------------------------------------------------------

By Sunday, the mid-level disturbance and corresponding surface
low will approach the upper Ohio Valley, along for a continued
saturated environment (with PWATS near the 90th percentile),
warm rain processes, and mostly-diurnal storm chances in weak
flow. This will maintain marginal flash flooding threats with
chances peaking in the afternoons and subsiding overnight. There
is some indication the main surface convergence will be focused
around and southeast of Pittsburgh as the low very slowly pulls
off the coast. Monday chances will depend more the trough
departure timing. Should the trough pull off faster (American,
Euro ensembles; 65% of membership), flooding chances will be
lower. Should the trough be slower (Canadian ensembles; 35% of
membership), flood chances may linger.

By Tuesday and Wednesday, there is some indication of a return
to quasi-zonal flow to even weak ridging, with 80% membership in
clustering suggesting heights between 583dm and 586dm and NBM
highs back into the mid to upper 80s. Beyond that, into late
week, there is some indication of troughing with both timing and
intensity uncertainty. This keeps Friday high temperature
spread anywhere between the mid 80s and upper 70s.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Thermal profiles this afternoon suggest strong low-level CAPE
but meager cape far above the melting layer. The net result is
warm-rain processes within updrafts yielding very heavy rain but
little chance of updrafts exceeding 20kft with any intensity.
Therefore, removed vcts from PIT TAF that begins in a couple of
hours, which was forecasted during a time when there may be a
relative minimum in convective impact. Prev discussion
follows...

A challenging forecast with regard to precip timing and
placement given a weak flow and forced regime. Confidence is low
/below 50%/ on shower coverage this afternoon and Saturday
morning. In addition, to amount of IFR CIGS that are around
Saturday.

It won't be raining most of the time through the evening hours.
There will be a slug of showers and precip that move through
after midnight and exit the region mid to late morning Saturday.
Have the highest confidence for showers and perhaps a
thunderstorm during the overnight. Still iffy on when the IFR/
MVFR clouds lift Saturday and it seems likely given the probs of
50-65% that IFR clouds are in place by 18Z Saturday.
Nonetheless, continue to carry VCSH for the first 18 hours of
the forecast.

VIS restrictions are not solely due to the precip tonight. Much
like the case today, it is because of air quality. It seems
likely /greater than 60%/ that all airports are in MVFR VIS
through most of the day Saturday. ZZV could be the lone
exception.

Wind will be light from the south through the period.

Outlook...
Restriction potential with rain will continue through the
weekend and into early next week with little change in pattern
as a series of disturbances cross the area.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...Kramar/McMullen
Hazardous weather outlook, Jun 13, 1:13 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
113 PM EDT Fri Jun 13 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-141715-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
113 PM EDT Fri Jun 13 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of flooding with locally heavy downpours
possible during any thunderstorms that develop this afternoon and
early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A marginal risk of flooding will continue through Monday as a nearly
stationary boundary remains over the region, resulting in multiple
rounds of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Milcarek

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:54 PM EDTSevere Thunderstorm WarningPBZHancock36 min

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.